MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. RSS GLENOID BASEPLATE IMPACTOR-S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ASCENSION ORTHOPEDICS, INC. RSS GLENOID BASEPLATE IMPACTOR-S; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number IMP-0961-064-S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the black part of a rss glenoid baseplate impactor-s broke.As this was noticed in a non-surgical environment, there was not any patient involved.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review identified similar reported events for this device and for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.The complaint alleges no injury to the patient nor a delay during surgery.It was determined that the device likely contributed to the reported event as the most probable cause of the failure was wear and damage due to normal use.The rss glenoid baseplate impactor is a reusable instrument expected to be used across multiple surgeries.Further, its intended use is to absorb forces exerted on the glenoid baseplate, an implantable component of the reverse shoulder system, during impaction in order to prevent damage to the implant.Therefore, the plastic tip of the device may fail after prolonged use or if subjected to excessive force, such as during impaction.This probable cause is supported by similar previous complaints.Based on this investigation, the need for corrective action is not indicated as no non-conformances nor manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
RSS GLENOID BASEPLATE IMPACTOR-S
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15337663
Report Number3002788818-2022-00061
Device Sequence Number20442880
Product Code LXH
UDI-Device Identifier10381780467786
UDI-Public10381780467786
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMP-0961-064-S
Device Catalogue NumberIMP-0961-064-S
Device Lot Number26384502
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown